Alert archive / Georgia / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Jacksonville, FL

March 11, 201112 counties in Georgia; 7 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Mar 11, 2011, 3:36 AM EST for 12 counties in Georgia; 7 counties in Florida. It took effect at Mar 11, 2011, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2011, 3:36 AM EST (08:36 UTC)
In effect from
Mar 11, 2011, 12:00 PM EST
Expired
Mar 11, 2011, 6:00 PM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS82 KJAX 110836
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 AM EST FRI MAR 11 2011

GAZ132>136-149>154-162>166-110945-
/O.CAN.KJAX.FW.A.0020.110311T1700Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
336 AM EST FRI MAR 11 2011

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
FIRE WEATHER WATCH. 


$$

FLZ020>025-030>033-035>038-040-112300-
/O.UPG.KJAX.FW.A.0020.110311T1700Z-110311T2300Z/
/O.NEW.KJAX.FW.W.0022.110311T1700Z-110311T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
336 AM EST FRI MAR 11 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BREEZY NORTHWEST WINDS WILL INCREASE TO NEAR 15 MPH WITH GUSTS OF
25 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES WILL NEAR 25 TO 30
PERCENT FOR SEVERAL HOURS. IN ADDITION...DISPERSION VALUES WILL BE
ABOVE CRITICAL LIMITS ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MKT
3 follow-up statements
076 
WWUS82 KJAX 111429 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST FRI MAR 11 2011

GAZ132>136-149>154-162>166-112300-
/O.EXA.KJAX.FW.W.0022.110311T1700Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
929 AM EST FRI MAR 11 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING DUE TO
STRONG WINDS AND LOW RH VALUES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

BREEZY NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS OF
25 TO 30 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES WILL NEAR 25 TO
30 PERCENT FOR SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>025-030>033-035>038-040-112300-
/O.CON.KJAX.FW.W.0022.110311T1700Z-110311T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
929 AM EST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING DUE TO STRONG WINDS AND LOW RH VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

BREEZY NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS OF
25 TO 30 MPH IN THE AFTERNOON. RELATIVE HUMIDITIES WILL NEAR 25 TO
30 PERCENT FOR SEVERAL HOURS. IN ADDITION...DISPERSION VALUES WILL
BE ABOVE CRITICAL LIMITS ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
427 
WWUS82 KJAX 111914
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EST FRI MAR 11 2011

FLZ020>025-030>033-035>038-040-121100-
/O.NEW.KJAX.FW.A.0021.110312T1600Z-110312T2300Z/
/O.CON.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
214 PM EST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR LOW RHS AND BREEZY WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR LOW RHS AND MODERATE ERC LEVELS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST THIS EVENING. 

BREEZY NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL NEAR
25 TO 30 PERCENT FOR SEVERAL HOURS. IN ADDITION...DISPERSION
VALUES WILL BE ABOVE CRITICAL LIMITS ACROSS MUCH OF THE AREA.

ON SATURDAY...ENERGY RELEASE COMPONENT VALUES HAVE INCREASED INTO THE
30 TO 37 VALUE RANGE. THESE VALUES COMBINED WITH CRITICALLY LOW
HUMIDITIES FOR EXTENDED DURATIONS ON SATURDAY WILL CREATE MARGINAL
RED FLAG CONDITIONS ACROSS NORTHEAST FLORIDA...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-112300-
/O.CON.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
214 PM EST FRI MAR 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING FOR LOW RHS AND BREEZY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

BREEZY NORTHWEST WINDS WILL CONTINUE AROUND 15 TO 20 MPH WITH
GUSTS OF 25 TO 30 MPH THIS AFTERNOON. RELATIVE HUMIDITIES WILL NEAR
25 TO 30 PERCENT FOR SEVERAL HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

ENYEDI
989 
WWUS82 KJAX 112307 AAA
RFWJAX

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EST FRI MAR 11 2011

FLZ020>025-030>033-035>038-040-121100-
/O.EXP.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
/O.CON.KJAX.FW.A.0021.110312T1600Z-110312T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
607 PM EST FRI MAR 11 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR LOW RHS AND MODERATE ERC LEVELS...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

ON SATURDAY...ENERGY RELEASE COMPONENT VALUES HAVE INCREASED INTO
THE 30 TO 37 VALUE RANGE. THESE VALUES COMBINED WITH CRITICALLY
LOW HUMIDITIES FOR EXTENDED DURATIONS ON SATURDAY WILL CREATE
MARGINAL RED FLAG CONDITIONS ACROSS NORTHEAST FLORIDA...AND A FIRE
WEATHER WATCH HAS BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

GAZ132>136-149>154-162>166-120015-
/O.EXP.KJAX.FW.W.0022.000000T0000Z-110311T2300Z/
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-
BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-
INLAND CAMDEN-COASTAL CAMDEN-
607 PM EST FRI MAR 11 2011

...RED FLAG WARNING FOR TODAY HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Mar 10, 8:50 PM EST, 6 hours 46 minutes earlier.

Area forecast discussion, Mar 10, 8:50 PM EST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EST THU MAR 10 2011

.UPDATE...UPPER TROUGH AXIS OVER THE AREA WILL BE SLOW TO MOVE
EAST AS CLOSED UPPER LOW FORMS OVER THE OHIO VALLEY TONIGHT. HIGH
CLOUDINESS HAS CLEARED NE FL ZONES WHILE LOW CLOUDS MOVE INTO SE
GA WHILE DISSIPATING. EXPECT MOSTLY CLEAR CONDITIONS TONIGHT AS
MOST OF LOW CLOUDS STAY NORTH OF THE AREA. NW WINDS WILL STAY UP
TONIGHT AS TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA DUE TO
DEEPENING LOW TO THE NORTH AND HIGH PRESSURE BUILDING IN FROM THE
WEST. ANOTHER WINDY DAY EXPECTED ON FRIDAY WITH NEAR LAKE WIND
ADVISORY CONDITIONS.

&&

.AVIATION...VFR THROUGH FRIDAY. MAIN ISSUE WILL BE WINDS AND WIND
SHEAR. WINDS ARE SLOWLY ABATING FROM THE GUSTY NWLY WINDS FROM THE
AFTN BUT RECENT REPORTS OF ~12G22KT FROM JAX AND CRG AS THE TIGHT
PRES GRADIENT CONTS AND 2-3 MB PRES RISES KEEP WINDS ON THE BREEZY
SIDE EARLY THIS EVENING. FEEL WITH CONTD COOLING TREND AND LOW PRES
SYSTEM MOVING AWAY FROM THE CWA WINDS WILL CONT THEIR DOWNWARD
TREND OVERNIGHT. AS FOR LLWS...WINDS AT 2 KFT WERE ABOUT 20-25 KT AT
23-00Z BUT ARE EXPECTED TO INCREASE TO NEAR 35 KT. VWP PROFILE
SHOWED THE UPWARD TREND WITH 25-28 KT AT 0130Z. THIS WILL PRODUCE
MARGINAL LLWS FOR MOST OF THE TAF SITES THROUGH EARLY MORNING. WINDS
WILL PICK UP AGAIN ON FRI WITH WINDS FROM THE WNW TO NW AT
10-15G25KT AT TIMES.

&&

.MARINE...WINDS AT AREA BUOYS ARE WNW 19-23G31KT RECENTLY. THIS IS
IN LINE WITH THE CURRENT FORECAST FOR 20 KT NEARSHORE AND 20-25 KT
OFFSHORE. SEA STATE FETCH-LIMITED KEEPING VALUES MOSTLY IN THE 3-5
FT RANGE AT TIME PER BUOYS. CURRENT THINKING IS TO EXTEND SCA
FOR WINDS A BIT LONGER FOR THE NEARSHORE WATERS BASED ON CURRENT
WINDS AND NAM GUIDANCE...OTHERWISE LITTLE CHANGE EXPECTED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 AM EST FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

ZIBURA/SHASHY/KEEGAN
Hazardous weather outlook, Mar 10, 7:00 PM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EST THU MAR 10 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
700 PM EST THU MAR 10 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...
...MUCH COLDER TEMPERATURES TO RETURN TONIGHT...

LINGERING EASTERLY SWELLS WILL MAINTAIN A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST.

MUCH COLDER TEMPERATURES WILL RETURN TONIGHT...WITH TEMPERATURES
DROPPING INTO THE MID AND UPPER 30S ACROSS MUCH OF THE INTERIOR.
WEST TO NORTHWEST WINDS WILL DECEASE TO 10 TO 15 MPH OVERNIGHT...
WITH WIND CHILL VALUES DIPPING TO NEAR 30.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

BREEZY TO LOCALLY WINDY CONDITIONS WILL OCCUR FRIDAY. WINDS WILL BE
FROM THE NORTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

COLD TEMPERATURES ARE AGAIN FORECAST FRIDAY NIGHT WITH A LIGHT
FREEZE POSSIBLE ACROSS THE INTERIOR...ESPECIALLY ALONG THE I-75
CORRIDOR. IN ADDITION...AREAS OF FROST CAN BE EXPECTED WEST OF THE
I-95 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/ABE/MZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 9:21 AM ESTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more8 hr
Mar 11, 1:18 PM ESTFrost AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more19 hr
Mar 11, 2:14 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more11 hr

Nearby

Red Flag Warnings in Georgia, 2011Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.